UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 57

of 'Tricyclic antidepressant poisoning'

57
TI
Delayed-onset seizure and cardiac arrest after amitriptyline overdose, treated with intravenous lipid emulsion therapy.
AU
Levine M, Brooks DE, Franken A, Graham R
SO
Pediatrics. 2012;130(2):e432. Epub 2012 Jul 2.
 
In recent years, intravenous lipid emulsion (ILE) therapy has emerged as a new rescue antidote for treatment of certain toxicities, including cyclic antidepressants, and as the primary treatment of toxic manifestations after local anesthetic exposure. We present a case of a 13-year-old girl who developed delayed seizures and cardiac arrest after amitriptyline ingestion. As part of the treatment, she was treated with ILE therapy. The patient's laboratories were not interpretable for several hours after the lipid emulsion. The patient developed pancreatitis after the ILE therapy. This case is unique; not only is it one of the first reported cases of lipid emulsion being used in a pediatric patient, but in that the patient developed delayed toxicity and iatrogenic harm from the ILE.
AD
Department of Medical Toxicology, Banner Good Samaritan Medical Center, Phoenix, Arizona, USA. mdlevine@usc.edu
PMID